Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns do consult your GP.

Evorel conti patches

(13 Posts)
patti21 Wed 14-Oct-15 17:06:03

Hi, just started weaning off Evorel contoi.. cutting down very slowly.. started last wednesday 7/10 and today I am having a spotting, is this normal when weaning oiff HRT?

Bellaciao Thu 15-Oct-15 09:00:27

It depends - any decrease in progestogens while you are taking HRT can theoretically lead to a certain amount of bleeding or spotting - depending whether and how much the womb lining has built up during the HRT. On Evorel conti your lining should remain thin but nevertheless spotting is normal as you upset the balance of hormones in your body. It should settle soon. If you are concerned the lining might have thickened while on HRT you could always check with the doc who might order a scan but it's unlikely to be a problem and especially if you haven't experienced recent spotting or bleeding while using the Evorel conti.

As a matter of interest why are you trying to come off?

patti21 Thu 15-Oct-15 11:25:23

Hi Bellaciao, Thanks for your reply My Doc thinks I should stop at 65.. I dont really want to as I have read that some women are quite happy to stay on HRT and their Doctors seem not to have a problem with it. When I talked it over with my Dr last week, he said the risks get higher (which I am aware of) and if he were to continue to prescribe he would, and I quote, "Have the men in black after me" .. not too sure what that was all about?? Anyway, I will carry on and hope I dont get too many flushes etc., fingers crossed smile

Bellaciao Thu 15-Oct-15 17:24:24

If you don't want to stop HRT then you don't have to if you understand the risks - and especially if you are now only on half a patch! How far off 65 are you? Your doc is out of order. How assertive do you feel or can you go to a different doc ( I have done this when I don't want to confront my own doctor and disagree with her!)?

As for the men in black - what a load of tosh! If there are no medical reasons why you personally should not continue with HRT then there is no reason to stop if you don't want to and as I said above - if you explain that you understand the risks. It's your body ffs!!

Look at Menopause Matters website and balancing risks and benefits and current thinking is that from age 60 to 70 the benefits equal the risks.
www.menopausematters.co.uk/balance.php

patti21 Thu 15-Oct-15 18:07:47

I agree with you.. I'm 65 next month.. I have read up on the risks and from what I understand from the current studies it's a small risk.. I dont really understand why my Doctor feels this way unless its some sort of peer pressure from somewhere..? To be honest, I only cut a very small slither off the side a week ago and quite frankly starting yesterday I feel like crap!! Just out of curiosity I am going to see what happens over the next week and if i still feel like this, then I will talk to him again. I am concerned about my advice from him though, when I saw him last week, I told him I started HRT in the first place because of the hot flashes/night sweats etc., he gave me some oestrogen cream and asked me to taper off that way, he did mention that I would not be protected by progesterone, so why did he not offer me that as well? I have lost confidence in him now.. Thanks so much for your help and support, much appreciated smile

Bellaciao Fri 16-Oct-15 10:22:03

Oestrogen cream? That's a different kind of oestrogen and used for vaginal symtpoms - and won't have any effect on your body's oestrogen levels! The only topical product is oestrogel but that's not cream. If he prescribed that without a progestogen then the "Men in black" should come after him because that is irresponsible and negligent - well in the long term. Prolonged use of oestrogen only without progestogen leads to higher risk of endometrial cancer - and this is proven though incontrovertible evidence. Harmless in the very short term but I am surprised your GP would suggest this! What time period did he suggest for the tapering anyway?

Please do not be bullied into stopping HRT against your will!

patti21 Fri 16-Oct-15 12:36:41

My mistake, I should have said 'gel' not 'cream'.. so he is in the clear with this one, told me to taper off over a couple of months, but no instructions on how to taper down properly.. I decided in the end to taper off the patches instead. I am not prepared to stop taking HRT and wil go and see him asap. I have stopped the weaning off as I felt so awful yesterday. I actually have been cutting my patch in half for over 5 years, so I am on a very low dose. It's such a shame when the Doctors force you to try and stop, I have felt fine on my HRT!! But, I wont be told to stop. I have read all the info I can find and I feel I am making an informed decision. I will let you know what happens.

Bellaciao Sat 17-Oct-15 14:11:19

Ah I see - even so it's bizarre to suggest tapering down with gel alone. What dose did he suggest? You are likely to get more oestrogen from the gel than from half a 50 mcg patch, depending on how well you absorb it! Do you have the prescription? Also if he gave you no instructions then he really doesn't know what he's talking about!

Anyway as you say you are on a very low dose - and your doc should not be dictating to you when you stop. This decision is yours. Fine for him to suggest it but if you have tried and your symptoms are returning and there is no medical reason not to continue with HRT then this is your right.

Good luck with the doc!

patti21 Sat 17-Oct-15 15:44:27

Oestrogel 64 pump pack. He just told me to use one pump measure and decrease it slowly over 2 months. No actual plan of how much exactly.. that's why is called him back and told him I am weaning myself off the patch as I felt more in control that way. He agreed, and said it was probably better because the patch contains progestergen so I was more protected.. in the light of what I know now, I am at a loss with him over this.. Jeez, if I am having all this crap over just cutting a tiny slither offf one of the patches, I honestly dread to think what would happen over the next few months!!..I certainly don't recall having this much discomfort when I cut my patch in half, I guess I can survive on a low dose, but obviously cutting it back even slightly is causing havoc in my system. I am determined to stand my ground. Again, thanks so much for your help!

Hopefulhippy Wed 11-Nov-15 23:04:10

Hi I have just started using everol conti so just wanting to know how people are getting along with it smile

ChristmasEvie Wed 16-Dec-15 19:56:08

Hi Hopefulhippy how are you doing with it? I have just started on Everol conti 50 also....just started 3 days agohmm

mini290h Fri 26-Feb-16 12:31:57

On third week of Evoril Conti and loving it! My mother is 81 and has been on HRT since her late 40's. She looks amazing, feels good and will stay on till the end. Her GP says it is up to her to make her own decision. It is up to any of you too, not your GP, you make the educated choice and if you feel better on it then stay on it.

Birkiebell Mon 24-Apr-17 18:28:19

I am just started on Everol conti patches and was wondering how long before I see any effects.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now